• Users Online: 14
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
CASE REPORT
Year : 2018  |  Volume : 2  |  Issue : 2  |  Page : 31-33

Clopidogrel-induced thrombotic thrombocytopenia after years of medication


1 Department of Pathology and Transfusion Medicine, Santokba Durlabhji Memorial Hospital and Research Centre, Jaipur, Rajasthan, India
2 Department of Nephrology, Santokba Durlabhji Memorial Hospital and Research Centre, Jaipur, Rajasthan, India
3 Department of Medicine, Santokba Durlabhji Memorial Hospital and Research Centre, Jaipur, Rajasthan, India

Correspondence Address:
Rateesh Sareen
Department of Pathology and Transfusion Medicine, Santokba Durlabhji Memorial Hospital and Research Centre, Jaipur, Rajasthan
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijcpc.ijcpc_3_18

Rights and Permissions

Thrombotic thrombocytopenic purpura (TTP) is a life threatening, fulminant disease characterized by fever, microangiopathy hemolytic anemia, thrombocytopenia, neurological signs and renal insufficiency. The real culprit is agglutinated platelets and fibrin which form micro thrombi, gets deposited in arterioles and capillaries without eliciting inflammatory response. The idiopathic cases of TTP are characterized by deficiency of ADAMTS-13 (a disintegrin and metalloprotease, with thrombospondin -1 like domains) metalloprotease activity. The use of antiplatelet drugs, the thienopyridine derivatives Clopidogrel & Ticlodipine, is associated with drug induced TTP. The literature studies indicate that most cases of thienopyridine associated TTP involve an antibody to ADAMTS-13 metalloprotease that cause thrombocytopenia and respond to therapeutic plasma exchange (TPE). We report a case of 59 year old male who was on Clopidogrel post coronary angioplasty since past five years. He presented to us with complaints of nose bleeding and renal insufficiency. The evaluation of this potentially fatal drug complication should be borne in mind by physicians for all patients receiving Clopidogrel treatment.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed198    
    Printed19    
    Emailed0    
    PDF Downloaded26    
    Comments [Add]    

Recommend this journal